Alert archive / Michigan / Wind Advisories in 2005

Wind Advisory 3, NWS Marquette, MI

November 15, 20054 counties in Michigan

NWS Marquette, MI issued this wind advisory at Nov 15, 2005, 4:08 PM EST for 4 counties in Michigan. It took effect at Nov 16, 2005, 1:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2005, 4:08 PM EST (21:08 UTC)
In effect from
Nov 16, 2005, 1:00 AM EST
Expired
Nov 16, 2005, 12:00 PM EST
In force
11 hr
Issued by
NWS Marquette, MI

Counties Alger County, MI, Delta County, MI, Luce County, MI, Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 106 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 152108
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
408 PM EST TUE NOV 15 2005

...HIGH WINDS EXPECTED LATE TONIGHT AND WEDNESDAY...

.LOW PRESSURE OVER CENTRAL ILLINOIS WILL RAPIDLY INTENSIFY TONIGHT
AS IT LIFTS NORTHEAST...CROSSING EASTERN UPPER MICHIGAN NEAR GRAND
MARAIS AND PASSING OVER FAR EASTERN LAKE SUPERIOR WEDNESDAY
MORNING. THIS INTENSE LOW PRESSURE SYSTEM WILL BRING STRONG WINDS
TO SCHOOLCRAFT AND LUCE COUNTIES LATE TONIGHT AND WEDNESDAY. ALGER
COUNTY WILL SEE HIGH WINDS ON WEDNESDAY.

MIZ007-014-160515-
/O.NEW.KMQT.WI.Y.0003.051116T0600Z-051116T2300Z/
LUCE-SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...NEWBERRY...MANISTIQUE
408 PM EST TUE NOV 15 2005

...WIND ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 6 PM EST WEDNESDAY. 

LOOK FOR EAST WINDS TO INCREASE TO 20 TO 30 MPH THIS EVENING...THEN
BECOME SOUTH AT 25 TO 35 MPH WITH GUSTS TO 45 MPH AFTER 1 AM. THE
HIGHEST WINDS LATE TONIGHT WILL OCCUR ALONG THE LAKE MICHIGAN
SHORELINE EAST OF THOMPSON. AROUND SUNRISE...LOOK FOR THE WIND TO
SHIFT TO THE WEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE
HIGHEST WINDS WEDNESDAY WILL OCCUR ALONG THE LAKE SUPERIOR
SHORELINE WHERE GUSTS WILL BE AS HIGHS AS 55 MPH. THE WINDS WILL
SLOWLY DIMINISH MID TO LATE AFTERNOON WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ006-085-160515-
/O.NEW.KMQT.WI.Y.0003.051116T1000Z-051116T2300Z/
ALGER-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...MUNISING...SENEY
408 PM EST TUE NOV 15 2005

...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EST WEDNESDAY. 

LOOK FOR NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TO 
DEVELOP JUST BEFORE DAYBREAK WEDNESDAY. ALONG THE LAKE SUPERIOR
SHORELINE...WINDS WILL GUST AS HIGH AS 55 MPH. LOOK FOR THE WINDS
TO SLOWLY DIMINISH MID TO LATE AFTERNOON WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ROLFSON
2 follow-up statements
000 
WWUS73 KMQT 160349
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1049 PM EST TUE NOV 15 2005

...HIGH WINDS EXPECTED LATE TONIGHT AND WEDNESDAY...

.LOW PRESSURE OVER CENTRAL LAKE MICHIGAN WILL CONTINUE TO INTENSIFY
TONIGHT AS IT LIFTS NORTHEAST...CROSSING EASTERN UPPER MICHIGAN
NEAR GRAND MARAIS AND PASSING OVER FAR EASTERN LAKE SUPERIOR
WEDNESDAY MORNING. THIS INTENSE LOW PRESSURE SYSTEM WILL BRING
STRONG WINDS TO SCHOOLCRAFT AND LUCE COUNTIES LATE TONIGHT AND
WEDNESDAY. ALGER COUNTY WILL SEE HIGH WINDS ON WEDNESDAY.

MIZ007-014-161200-
/O.CON.KMQT.WI.Y.0003.051116T0600Z-051116T2300Z/
LUCE-SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...NEWBERRY...MANISTIQUE
1049 PM EST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY. 

EAST WINDS OF 20 TO 30 MPH WILL BECOME SOUTH AT 25 TO 35 MPH WITH
GUSTS TO 45 MPH AFTER 1 AM. THE HIGHEST WINDS LATE TONIGHT WILL
OCCUR ALONG THE LAKE MICHIGAN SHORELINE EAST OF THOMPSON. AROUND
SUNRISE...LOOK FOR THE WIND TO SHIFT TO THE WEST AT 25 TO 35 MPH
WITH GUSTS TO 45 MPH. THE HIGHEST WINDS WEDNESDAY WILL OCCUR ALONG
THE LAKE SUPERIOR SHORELINE WHERE GUSTS WILL BE AS HIGHS AS 55
MPH. THE WINDS WILL SLOWLY DIMINISH MID TO LATE AFTERNOON
WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ006-085-161200-
/O.CON.KMQT.WI.Y.0003.051116T1000Z-051116T2300Z/
ALGER-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...MUNISING...SENEY
1049 PM EST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EST
WEDNESDAY. 

LOOK FOR NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TO
DEVELOP JUST BEFORE DAYBREAK WEDNESDAY. ALONG THE LAKE SUPERIOR
SHORELINE...WINDS WILL GUST AS HIGH AS 55 MPH. LOOK FOR THE WINDS
TO SLOWLY DIMINISH MID TO LATE AFTERNOON WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JLB
000 
WWUS73 KMQT 160926
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
426 AM EST WED NOV 16 2005

...HIGH WINDS EXPECTED TODAY...

.LOW PRESSURE OVER EASTERN LAKE SUPERIOR WILL DEEPEN AND PUSH
TO NEAR JAMES BAY BY THIS EVENING. THIS INTENSE LOW PRESSURE
SYSTEM WILL BRING STRONG NORTHWEST WINDS TO MUCH OF UPPER MICHIGAN
INTO THIS AFTERNOON.

MIZ006-085-161030-
/O.CAN.KMQT.WI.Y.0003.051116T1000Z-051116T2300Z/
ALGER-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...MUNISING...SENEY
426 AM EST WED NOV 16 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS REPLACED THE WIND
ADVISORY THAT WAS IN EFFECT WITH A WINTER WEATHER ADVISORY. THE
COMBINATION OF LAKE EFFECT SNOW SHOWERS AND NORTHWEST WINDS
GUSTING OVER 45 MPH AT TIMES WILL CREATE HAZARDOUS TRAVEL
CONDITIONS THROUGH TONIGHT.

$$

MIZ007-161030-
/O.CAN.KMQT.WI.Y.0003.000000T0000Z-051116T2300Z/
LUCE-
INCLUDING THE CITY OF...NEWBERRY
426 AM EST WED NOV 16 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS REPLACED THE WIND
ADVISORY THAT WAS IN EFFECT WITH A WINTER WEATHER ADVISORY. THE
COMBINATION OF LAKE EFFECT SNOW SHOWERS AND NORTHWEST WINDS
GUSTING OVER 45 MPH AT TIMES WILL CREATE HAZARDOUS TRAVEL
CONDITIONS THROUGH TONIGHT.

$$

MIZ013-161700-
/O.EXB.KMQT.WI.Y.0003.051116T1000Z-051116T1700Z/
DELTA-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE
426 AM EST WED NOV 16 2005

...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. 

EXPECT NORTHWEST WINDS TO GUST AS HIGH AS 45 MPH THIS MORNING. THE
STRONGEST WINDS WILL IMPACT EXPOSED AREAS ON THE GARDEN AND
STONINGTON PENINSULAS. THE WINDS WILL SLOWLY DIMINISH THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ014-161700-
/O.EXT.KMQT.WI.Y.0003.051116T1000Z-051116T1700Z/
SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITY OF...MANISTIQUE
426 AM EST WED NOV 16 2005

...WIND ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

EXPECT NORTHWEST WINDS TO GUST AS HIGH AS 45 MPH THIS MORNING. THE
STRONGEST WINDS WILL IMPACT EXPOSED AREAS ON THE GARDEN PENINSULA
AND THE REST OF THE LAKE MICHIGAN SHORELINE. THE WINDS WILL SLOWLY
DIMINISH THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
KC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Nov 15, 11:45 AM EST, 4 hours 23 minutes earlier.

Area forecast discussion, Nov 15, 11:45 AM EST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1145 AM EST TUE NOV 15 2005

.UPDATE...
LITTLE CHANGE WAS MADE TO FCST FOR TODAY/TONIGHT AS 12Z MODEL RUNS
STRONGLY SUPPORT GOING FCST. LOW PRESSURE ORGANIZING OVER MO ATTM
WILL LIFT TO NEAR CHICAGO THIS EVENING...THEN RAPIDLY DEEPEN AS IT
HEADS NNE ACROSS FAR ERN LAKE SUPERIOR WED MORNING (CNTRL PRES
POSSIBLY AS LOW AS THE HIGH 970S MB). PUSHED BACK TIMING OF LIGHT
PCPN A FEW HRS THIS AFTN BASED ON RADAR TRENDS. OTHERWISE...ONCE
MAIN PCPN AREA LIFTS INTO UPPER MI THIS EVENING...EXPECT INTENSE
PCPN RATES FOR A NUMBER OF HRS AS FCST AREA FALLS UNDER EXTREMELY
IMPRESSIVE DYNAMICS ASSOCIATED WITH RAPID DEEPENING OF SYSTEM THRU
THE COLUMN. WILL NEED TO RECONSIDER A PERIOD OF STORM FORCE WINDS ON
ERN LAKE SUPERIOR WED MORNING/EARLY AFTN.

&&

.PREV DISCUSSION... ISSUED AT 320 AM EST

00Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW DEEPENIG UPR TROF
OVER THE WRN PLAINS WITH SVRL SGFNT SHRTWVS AND RIBBON OF H3 WINDS
UP TO 150KT/H5 WINDS UP TO 100KT ON BACK SIDE OF TROF ADVECTING H5
TEMPS AOB -35C S THRU MT HELPING TO INTENSIFY THIS FEATURE. THE MOST
PRONOUNCED SHRTWV ALF IS LOCATED OVER ND...WITH ONLY WEAK INVERTED
TROF AT THE SFC. SOME -RA/-SN OBSVD OVER MN ASSOCIATED WITH THIS
SYS. STRONGER SHRTWV/ACCOMPANYING 100KT H5 WIND MAX IS PRESENT OVER
THE CNTRL ROCKIES...WITH DVLPG SFC LO OVER NB. THIS SHRTWV BEGINNING
TO INTERACT WITH GLFMEX MSTR RETURNING N (H85 DWPTS UP TO 11C/PWAT
UP TO 1.20 INCH AS FAR N AS LIT AT 00Z) TO CAUSE OUTBREAK OF CNVCTN
IN THE MID MS VALLEY. CLOSER TO HOME...FA STILL UNDER INFLUENCE OF
SHRTWV RDG ACRS THE UPR UPR GRT LKS AND DRY AIR SHOWN BTWN H65-7 AND
INVRN AT H9 ON THE 00Z GRB/APX SDNGS. SHRTWV LIFTING NEWD THRU THE
CNTRL LKS HAS BRUSHED THE SE ZNS WITH THICKER MID CLD...BUT
ASSOCIATED PCPN REMAINS TO THE S. HOWEVER...SOME SC HAS DVLPD OVER
PARTS OF THE CNTRL FA AT THE INVRN BASE AS NAM SHOWS MOISTENING ON
THE 280K SFC (ARND H925) AS LLVL ESE FLOW ADVECTING SOMEWHAT HIER
DWPTS OVER NRN LWR MI INTO THE U.P. UNDER THE INVRN.

MAIN FCST CONCERNS THIS PACKAGE ARE NMRS AND INCLUDE PCPN TIMING/
TYPE/AMTS AND WINDS ASSOCIATED WITH DEEPENING UPR TROF TO THE W AND
GOING HEADLINES.

MODELS IN GENERAL AGREEMENT ON DVLPG SCENARIO WITH DEEPENING TROF
OVER THE PLAINS GAINING A BIT OF A NEGATIVE TILT AND FOCUSING
CYCLOGENESIS IN THE CNTRL GRT LKS TNGT. VERY GOOD AGREEMENT BTWN
GFS/NAM/CNDN/NGM SHOWING 998-999MB SFC LO NR CHI AT 00Z WED. SOME
MINOR DIFFERENCES IN TRACK AT F24 WITH GFS A BIT FARTHER E. GIVEN
IMPRESSIVE DYNAMICS IN PLAY ATTM AS NOTED ABV AND LATENT HTG FM THE
GRT LKS AGGREGATE/DVLPG CNVCTN IN THE MID MS VALLEY...PREFER THE
DEEPER AND SOMEWHAT FARTHER W TRACK OF THE NAM/CNDN/NGM NNE UP LK MI
AND OVER ERY INTO SE LK SUP BY 12Z WED AND THEN TO JAMES BAY BY 00Z
THU. SINCE NAM FVRD MODEL...USED ITS HIER RESOLUTION OUTPUT FOR FCST
DETAILS. FA TO THE LEFT OF H5-7 LO TRACK FM CNTRL WI THRU THE CNTRL
FA FM IMT TO MQT AND INTO CNTRL LK SUP TNGT WL BE IN FVRBL
DEFORMATION BAND AND UPSLOPE NE FLOW ON THE COLD SIDE OF SFC LO
TRACK. OTHER ENHANCEMENTS INCLUDE ENHANCED UPR DVGC IN LEFT EXIT OF
SUPPORTING H3 JET MAX...IMPRESSIVE FRONTOGENESIS/OMEGA IN PRIME SN
GROWTH LYR ARND H6...PRESENCE OF BAND OF NEGATIVE EQUIVALENT
POTENTIAL VORTICITY JUST ABV THE BEST FORCING INDICATING POTENTIAL
FOR SLANTWISE/UPRIGHT CNVCTN ABV THE FA...4G/KG SPECIFIC HUMIDITY
AVBL ARND H7...AND LK ENHANCEMENT WITH SHARP CYC NNE FLOW IN THE
PRESENCE OF H85 TEMPS -6C TO -8C. GIVEN THESE FVRBL DYNAMICS...NAM/
CNDN QPF ON THE ORDER OF 1.25-1.75 INCHES IN A BAND ACRS THE CNTRL
FA FM THIS EVNG THRU WED...AND NCEP SN FCST GRAPHIC JUSTIFY UPGRADE
OF GOING WATCH IN THE CNTRL ZNS TO A WRNG (EVEN WITH RATHER POOR
SN/LIQUID RATIO OF 10:1) WITH SN FALLING AT THE RATE OF 1-2 INCHES
AN HOUR AT TIMES DURING THE HGT OF THE STORM BTWN 03Z-12Z WED.
EXPECT DRY SLOT/PCPN TYPE CONCERNS TO THE E OF IMT-MQT TO HOLD DOWN
SN AMTS ENUF SO THAT NO HEADLINES NEEDED ATTM...ESPECIALLY SINCE
STORM MAY END UP TRACKING A BIT FARTHER W DUE TO STRENGTH OF
DYNAMICS AND EVEN THOUGH DVLPG LES IN THE WAKE OF THE LO ON WED MAY
OR MAY NOT REQUIRE HEADLINES FOR ALGER/LUCE/NRN SCHOOLCRAFT ONCE
COLDER AIR (H85 TEMPS AOB -10C) POUR OVER LK SUP IN THE WAKE OF THE
LO AND GENERATE LES ON WED.

AS FOR FCST DETAILS...EXPECT SGNFT PCPN TO HOLD OFF UNTIL LATE TDAY
WHEN NAM SHOWS INCRSG UPR DVGC/MORE IMPRESSIVE DEEP ISENTROPIC LIFT
AND MOISTENING ON THE 285K-295K SFCS AFT 21Z. PCPN TYPE WL BE A
CONCERN AT FIRST WITH SFC WBLB TEMPS AOA 32 EVEN RIGHT NOW. ALTHOUGH
THICKENING CLDS TDAY WL LIMIT ANY DIURNAL RECOVERY IN TEMP...EXPECT
AT LEAST A MIX WITH RA AT THE ONSET WITH DEPTH OF ABV FRZG LYR AOA
1K FT EVEN AT IWD. BUT THEN UPSLOPE FLOW/DYNAMIC COOLING WITH PCPN
INTENSITY INCRSG THIS EVENG WL COOL THE ATMOSPHERE ENUF TO CAUSE
PCPN TO CHG TO ALL SN W OF MUNISING-MNM EARLY THIS EVNG.

ON WED...SYNOPTIC SCALE SN WL TRANSITION TO LES AS LO PRES/DYNAMICS
EXIT TO THE NE. ALTHOUGH THE DYNAMICS MAY EXIT...LINGERING BACKWASH
MSTR IN STRG CYC NW FLOW LEFT IN THE WAKE OF THE DEPARTING LO AND IN
ADVANCE OF A SECOND SHRTWV DIGGING IN BEHIND THE MAIN SHRTWV MAY ACT
AS A PSEUDO-LK ENHANCEMENT MECHANISM WITH COLD AIR POURING OVER THE
LK (H85 TEMPS DOWN AS LO AS -16C BY LATE IN THE DAY PER NAM/ UKMET).
LES CHART SUGS 1-3 LK ENHANCEMENT/6 HRS FOR EXPECTED CONDITIONS.
BEST CHC FOR GREATER ACCUMS UP TO AN ADDITIONAL 7 INCHES DURING THE
DAY WL BE OVER THE HIER TERRAIN OF THE W BEFORE DRIER AIR ARRIVES
LATE IN THE DAY. ACRS THE E...GREATER SHSN CHCS WL NOT ARRIVE UNTIL
LATER IN THE MRNG WHEN THE WIND SHIFTS TO MORE NW. OTRW...NAM SHOWS
50KT WINDS AS LO AS 3KT FT. AS WAS NOT THE CASE IN THE LAST FEW
STORMS...THE ISALLOBARIC WIND WL NOT BE IN LINE WITH THE GRADIENT
FLOW (IN FACT MORE PERPENDICULAR)...SO GOING HI GALE ON THE LK
APPEARS MORE APPROPRIATE THAN A STORM WRNG EVEN THOUGH LLVL LAPSE
RATES SHARPEN WITH ARRIVAL OF COLDER AIR. LES WL CONT WED NGT
ESPECIALLY OVER THE E...BUT APRCH OF SFC RDG WL DIMINISH THE
ACTIVITY AFTR MIDNGT OVER THE W UNLESS SLOWER GFS VERIFIES.

COORDINATED WITH NCEP/GRB/DLH/ENVIRONMENT CAN.

&&

.MQT...WATCHES/WARNINGS/ADVISORIES...
   WINTER STORM WARNING TNGT THROUGH WED MIZ001>005-009-084.
   WINTER STORM WARNING TNGT THROUGH WED MRNG MIZ010>011.
   GALE WARNING LAKE SUPERIOR.

&&

ROLFSON (UPDATE)
KC (PREV DISCUSSION)
Hazardous weather outlook, Nov 15, 6:00 AM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
600 AM EST TUE NOV 15 2005

MIZ001>007-009>014-084-085-161200-
ALGER-BARAGA-DELTA-DICKINSON-GOGEBIC-IRON-KEWEENAW-LUCE-MARQUETTE-
MENOMINEE-NORTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-ONTONAGON-
SOUTHERN HOUGHTON-SOUTHERN SCHOOLCRAFT-
600 AM EST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER
MICHIGAN.

...WINTER STORM WARNINGS IN EFFECT THIS EVENING THROUGH
WEDNESDAY AFTERNOON FOR THE WEST HALF OF UPPER MICHIGAN...

.DAY ONE...TODAY AND TONIGHT

EXPECT 5 TO 13 INCHES OF WET SNOW TO ACCUMULATE OVER THE WEST HALF
OF UPPER MICHIGAN TONIGHT AS A POWERFUL LOW PRESSURE SYSTEM MOVES
FROM THE PLAINS TO EASTERN LAKE SUPERIOR BY LATE TONIGHT. THE
HEAVIEST SNOW WILL FALL OVER HIGHER TERRAIN FROM WAKEFIELD...TO
ROCKLAND...CALUMET AND DELAWARE AND ACROSS THE HURON MOUNTAINS. SEE
THE LATEST WINTER WEATHER STATEMENT FOR COMPLETE DETAILS.

NORTH GALES ARE EXPECTED ON LAKE SUPERIOR AND IN THE NEARSHORE
WATERS OF THE NORTHERN BAY OF GREEN BAY AND NORTHERN LAKE MICHIGAN
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ADDITIONAL 2 TO 6 INCHES OF SNOW WILL FALL ON WEDNESDAY OVER THE
WEST HALF OF UPPER MICHIGAN. THE GREATEST AMOUNTS ARE EXPECTED OVER
THE HIGHER TERRAIN OF THE WEST AND NORTH CENTRAL. NORTHWEST WINDS
GUSTING TO 40 TO 45 MPH WILL FURTHER REDUCE VISIBILITY AND
NEGATIVELY IMPACT TRAVEL. SEE THE LATEST WINTER WEATHER STATEMENT
FOR COMPLETE DETAILS.

NORTH GALES ARE EXPECTED ON LAKE SUPERIOR AND IN THE NEARSHORE
WATERS OF THE NORTHERN BAY OF GREEN BAY AND NORTHERN LAKE MICHIGAN
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SNOW REPORTS WOULD BE
GREATLY APPRECIATED.

ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:

HTTP://WWW.WEATHER.GOV/MQT (ALL LOWER CASE)

DLG/KC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 4:28 AM ESTWinter Storm WarningMQTAlger, Baraga, Dickinson, Gogebic, Houghton, Iron and 5 more55 hr

Nearby

Wind Advisories in Michigan, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.